It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • HELP! Enlarged Pupils from Lexapro!



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-29-2005, 05:56 AM   #1
    bobafett573
    Member
    (male)
     
    Join Date: May 2005
    Posts: 51
    bobafett573 HB User
    HELP! Enlarged Pupils from Lexapro!

    hey i took my first dose of lexapro yesterday afternoon (after lunch). i took 5mg to start out with. i've only had 2 side effects: waking up in the morning way before i usually would and (the one i'm really worried about) my pupils are enlarged and constantly dialating and undialating!!! i looked in the mirror both last night and this morning and my pupils are huge! They're about 3/16ths inches in diameter and they're constantly changing size. Sometimes one is bigger than the other! I'm really worried because that wasn't mentioned as a side effect on *****'s drug database description. i've also heard that pupils being a different size is a psychological problem. should i stop taking the lexapro? could it be adversely affecting my mind? i've never heard of anything like this. what do you think?!?!?

    Last edited by bobafett573; 05-29-2005 at 08:33 AM.

     
    Sponsors Lightbulb
       
    Old 05-29-2005, 02:42 PM   #2
    hry33
    Senior Veteran
    (male)
     
    Join Date: Feb 2003
    Location: melbourne, vic, aust
    Posts: 7,368
    hry33 HB Userhry33 HB User
    Re: HELP! Enlarged Pupils from Lexapro!

    see a doc or pharmacist , ask him to look at your eyes and see if he agrees with you, if so stop the lexapro and try some other med

     
    Old 05-29-2005, 04:28 PM   #3
    bobafett573
    Member
    (male)
     
    Join Date: May 2005
    Posts: 51
    bobafett573 HB User
    Re: HELP! Enlarged Pupils from Lexapro!

    do you notice your pupils somewhat "throb" a little? this is really the first time i looked at my eyes closely in the mirror. i just am really nervous and if someone could just go run to their bathroom or bedroom mirror real quick and tell me if yours do that i'd be much calmer. i have enough anxiety right now and i'm starting to feel an attack coming on. can someone just please check real quick!?!?

     
    Old 05-29-2005, 07:52 PM   #4
    OtakuTess
    Member
     
    Join Date: Jul 2003
    Location: Sacramento, CA USA
    Posts: 59
    OtakuTess HB User
    Re: HELP! Enlarged Pupils from Lexapro!

    Quote:
    Originally Posted by bobafett573
    do you notice your pupils somewhat "throb" a little? this is really the first time i looked at my eyes closely in the mirror. i just am really nervous and if someone could just go run to their bathroom or bedroom mirror real quick and tell me if yours do that i'd be much calmer. i have enough anxiety right now and i'm starting to feel an attack coming on. can someone just please check real quick!?!?
    first of all, call your doctor if it really seems a huge problem. But to maybe calm you a little in the mean time... I have felt the same concern. I will look in the mirror and think "God, my pupils look huge. Maybe I am going crazy. Cause if you do psychadellic drugs your pupils dialate... I wonder if they will get stuck like that. Am I hallucinating RIGHT NOW?" General worry, you know. Personally, if there's no mention of that as a side effect, then you could just be letting the whole thing get to you... Because when I've experienced the exact same fear you seem to be having, well, it really turns out to be nothing. It's possible that the mirrors you are looking at have different lighting at different times... simply being in a dim room can make your pupils look huge when there's really nothing wrong with you.
    __________________

    See you Space Cowboy,
    ~Otaku Tess~

     
    Old 05-29-2005, 08:37 PM   #5
    Soulcatcher
    Inactive
     
    Join Date: Sep 2004
    Posts: 1,237
    Soulcatcher HB User
    Re: HELP! Enlarged Pupils from Lexapro!

    My personal opinion is you need to relax. I am on 30mgs of Lexapro and I don't think I have ever thought about looking at my eyes. If your newly on Lexapro you may wake up early at first until it is fully in your system. I personally don't think it's that strong of a drug. I did have a side effect from Effexor and that was severe sweating and out of breath easily. But nothing with Lexapro. You may just find out that without so much anxiety and stress that was a bit relieved from the Lexapro that your body just doesn't need as much sleep as it once did. Your body goes off of what you train it to do. You have to go to bed at the same time and wake up at the same time. If you fluxuate then it will change. You sound like you might be causing yourself undue stress worrying about nothing. Do call your doctor about it but your on such a low low dose that side effects like that are probably slim to none. Good luck.

     
    Old 05-30-2005, 07:43 AM   #6
    bobafett573
    Member
    (male)
     
    Join Date: May 2005
    Posts: 51
    bobafett573 HB User
    Re: HELP! Enlarged Pupils from Lexapro!

    thanks for all your replies. this morning is seems like my pupils are a bit better (it's only day 3 though on the drugs). this is my first SSRI drug. i'm only 17 so i haven't lived long enough to try different things. i read one post in another thread that just said to ignore ALL side effects for the first 1-2 weeks and then see how you are. i think i'm gonna try that. i think i'm feeling more side effects from my increased anxiety over taking the meds rather than side effects from the medicine itself. i'll repost here if it doesn't go away or bothers me a ton. probably wouldn't hurt to call a pharmacist too.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 07:18 PM
    Help...child with recurrent abdominal pain. caltripp Children's Health 10 04-04-2011 09:51 PM
    Help me! NailObsessed Nail Problems 2 09-22-2010 01:03 PM
    Help I am at the end of my rope... tinabean34 Pain Management 4 07-01-2010 11:55 AM
    In desperate need of help. Just stopped my diet. asjdwf021 Weight Loss 8 06-21-2010 07:01 PM
    please help with some advice hollie1984 Skin Problems 4 04-23-2010 03:20 PM
    trigeminal neuralgia...help! TV in RV Trigeminal Neuralgia 6 04-20-2010 09:30 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:22 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!